MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-D
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing ref: (b)(4).During a supraventricular tachycardia procedure, there were communication and temperature issues with two flexability catheters, and performance issues with the ensite x system, resulting in a delay of procedure.At first navx was being used, however the patient had a fat from the crista terminalis.Therefore, the mode was switched to voxel.The flexability se being used was switched to a tactiflex due to technical issues and used for mapping in voxel mode, while using the supreme and cs catheter for mapping in navx mode.The following issues occurred with the ensite x system: 1.There were issues with field scaling in navx mode.Navx field scaling and se field scaling were attempted, but neither worked correctly.A lot of points were deleted, which might have been related to point collection in the sheath.2.It was desired to use the flexability se catheter for mapping in navx mode, when it was noticed that the patient had a fat.The flexability se catheter never became a green icon and showed poor sensor quality.The cable was replaced, which did not help.The flexability se catheter was then changed to a new flexability se catheter, where the icon turned green and sensor quality was good.3.The second flexability se gave a continuous temperature alarm, when ablation was started in voxel mode.The flexability se catheter was then exchanged for a tactiflex se, which worked well.4.In navx mode our hd grid showed poor sensor quality.Changing the cable and field frame did not resolve the issue.All patent reference sensors were green.5.The prsa was checked and was in the recommend low sternal position.It was moved to a higher plane sternal position before starting a voxel procedure and then the hd grid showed a green icon.6.The hd grid was in low confidence and collecting false space.7.There was respiration related catheter movement, causing false space.Using "end expiratory triggering" helped, but did not solve the issue completely.8.Editing the model and collecting a complex map needed manual editing, which takes time and is often not possible in a complex procedure under conscious sedation.9.Respiration compensation did not work as needed in such a patient with continuous changing breathing pattern.The system was collecting false space, related to the positional influence of the respiration pattern on catheter localization.10.It took time to switch from navx to voxel mode.The procedure was successfully completed with no adverse consequences.
 
Additional Manufacturer Narrative
One quadripolar, uni-directional, curve d, flexability sensor enabled ablation catheter was received for evaluation.The catheter met specifications for electrical and temperature testing, and functioned per requirements during an irrigation flow test.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported temperature and communication issues remains unknown.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15925663
Report Number3008452825-2022-00717
Device Sequence Number15051082
Product Code OAD
UDI-Device Identifier05415067020031
UDI-Public05415067020031
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberA-FASE-D
Device Catalogue NumberA-FASE-D
Device Lot Number8599043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENSITE¿ X SOFTWARE.; FLEXABILITY¿ ABLATION CATHETER SE.
Patient SexUnknown